MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3+; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3+; KNEE ENDOPROSTHETICS
Model Number NX056Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results.As of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.The device quality and manufacturing history records (dhr) were checked for all available lot numbers and were within specifications valid at the time of production.There is one similar complaint against the lot number 51949663.A clear root cause conclusion cannot be drawn due to the non-availability of important information and the device itself.The conclusion from the root cause analysis is that a systematic device deviation is unlikely, since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.
 
Event or Problem Description
It was reported that there was an issue with nx056z as vega ps tibial plateau cemented t3 it was reported on (b)(6) 2018, that as a result of having the product implanted, the patient has experienced pain, swelling, difficulty walking and loosening of the implant.After first revision surgery, patient continued to experience pain, swelling, difficulty walking and loosening of the implant, which resulted in a second revision surgery.The primary surgery occurred on (b)(6) 2015.With first revision in (b)(6) 2015, with another vega implant.The second revision surgery occurred on (b)(6) 2017, with an unidentified non aesculap implant.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event is filed under aag reference (b)(4).Involved components.Nx030z ps femur cemented f4 rt nn264z tibial obturator d14mm, l7mm nx043 universal patella p3 nx132 ps pe insert t3, 14mm the components listed are related to the primary surgery.It is unknown exactly which components were replaced in the first and second revision surgery.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T3+
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11424132
Report Number9610612-2020-00396
Device Sequence Number17235612
Product Code JWH
UDI-Device Identifier04046963810474
UDI-Public4046963810474
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberNX056Z
Device Catalogue NumberNX056Z
Device Lot Number52034818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;